On discrete time infinite horizon optimal growth problem

Ayşegül Yıldız Ulus


Optimal growth problem is an important optimization problem in the theory of economic dynamics. This paper provides an overview of the main approaches used in the existing literature in solving infinite horizon discrete time optimal growth problem and includes very recent developments.


optimal growth; infinite horizon optimal control; dynamic programming; Lagrange multiplier

Full Text:



Bellman R. , Dynamic Programming , Princeton N.J: Princeton University Press (1957).

Bewley, T.F., Existence of equilibria in economies with finitely many commodities. Journal of EconomicTheory 4, sayfa: 514540 (1972).

Blot. J., Hayek N., Pekergin F. and Pekergin N. Pontryagin principles for bounded discrete-time processes, Optimization, 64:3, 505-520 (2015).

Blot, Joel, and Thoi-Nhan Ngo. ”Pontryagin principles in infinite horizon in the presence of asymptotical constraints.” Vietnam Journal of Mathematics: 1-19 (2015).

Dechert, W.D., Lagrange multipliers in infinite horizon discrete time optimal control models. Journal of Mathematical Economics 9, page: 285-302 (1982)

Dutta J. and Tammer C., Lagrangian conditions for vector optimization in Banach spaces, Math. Meth. Oper. Res., page: 521-540 (2006)

Le Van, C. and Morhaim L., ”Optimal growth models with bounded or unbounded returns: a unifying approach.” Journal of Economic Theory 105.1 : 158-187 (2002).

Le Van C. and Saglam C., Optimal growth models and the Lagrange multiplier, Journal of Mathematical Economics, 2004, sayfa: 393-410 (2004).

Majumdar, M., Some general theorems on eciency prices with an infinite dimen- sional commodity space.Journal of Economic Theory 5 : 113 (1972).

McKenzie, L.W., Optimal economic growth, turnpike theorems and comparative dynamics. In: Arrow, K.J.,Intriligator, M.D. (Eds.), Handbook of Mathematical Economics, vol. III. North Holland, Amsterdam, (1986).

Rudin, W., Functional Analysis, McGraw-Hill, New York (1973).

Rustichini A., Lagrange multipliers in incentive-constrained problems, Journal of Mathematical Economics, sayfa: 365-380 (1998).

Stokey, N., Lucas Jr., R.E. and Prescott, E.C., Recursive Methods in Economic

Dynamics. Harvard University Press (1989).

DOI: http://dx.doi.org/10.11121/ijocta.01.2018.00464


  • There are currently no refbacks.

Copyright (c) 2017 Ayşegül Yıldız Ulus

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.


   ithe_170     crossref_284         ind_131_43_x_117_117  logo_ehost_120    ulakbim_140   proquest_256_x_97_256   zbmath_251_x_86_251 more...